MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROSCOPE ACLV 2.7X30D SHORT

SMITH & NEPHEW, INC. ARTHROSCOPE ACLV 2.7X30D SHORT
Model Number 7205682
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that the external lens in the arthroscope was broken.No case reported; therefore there was no patient involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: h3, h6: the reported device was received for evaluation.A visual inspection of returned device found distal tip damage, broken lens, damage to the negative lens and residue on external optical surfaces.The reported malfunction was duplicated during functional testing.These failures have been determined to be related to the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with an unintended use of the device.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
ARTHROSCOPE ACLV 2.7X30D SHORT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11675888
Report Number3003604053-2021-00156
Device Sequence Number3015543
Product Code HRX
UDI-Device Identifier03596010380432
UDI-Public03596010380432
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205682
Device Catalogue Number7205682
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown